MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. SENSAR IOL; INTRAOCULAR LENS
Model Number AR40M
Medical Device Problem Codes Break (1069); Inaccurate Delivery (2339)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a bent haptic was observed during intraocular lens (iol) implantation.Account indicated that the iol contacted the patient's operative eye.No further information was provided.
 
Additional Manufacturer Narrative
Age, weight, ethnicity: unknown/ not provided.If implanted, give date: not applicable, as there is no indication that the lens was implanted if explanted, give date: not applicable, as there is no indication that the lens was implanted; therefore, it was not explanted.The device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: new information received that as the lens was being advanced the haptic lagged and went under the lens.As the lens unfolded into the eye the haptic got bent.There was no incision enlargement, vitrectomy, sutures done.No patient post-op injury.Patient date of birth (b)(6) 1972, 49 yrs.Old.Cartridge emeraldc, lot# cj31704.The following fields updated: section a2: age/date of birth: 49 yrs.Old/ (b)(6) 1972.Concomitant medical products: emeraldc, lot cj31704.Device evaluation: product evaluation was not performed because the product has not been returned.The complaint issue reported could not be verified and no product deficiency could be identified.Manufacturing record review: the manufacturing process record was evaluated and revealed that the product was manufactured and released according to specifications.A search revealed that no other complaints were received from this production order.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation? yes.Returned to manufacturer on: 2/28/2022.Device evaluation: visual inspection under magnification revealed that the iol was received cut in half with a damaged haptic.The lens was cleaned, and presented with no additional issues.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key13256459
Report Number3012236936-2022-00095
Device Sequence Number16542937
Product Code HQL
UDI-Device Identifier05050474501799
UDI-Public(01)05050474501799(17)260202
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/02/2026
Device Model NumberAR40M
Device Catalogue NumberAR40MN0030
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2022
Supplement Date Received by Manufacturer01/24/2022
04/08/2022
Initial Report FDA Received Date01/13/2022
Supplement Report FDA Received Date01/31/2022
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/02/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERALDC, LOT CJ31704
Patient Age49 YR
Patient SexUnknown